MAUDE Adverse Event Report: BD SUZHOU (MDS) BD SAF-T-INTIMA W/PRN YEL 24GA X .75IN; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) BD SAF-T-INTIMA W/PRN YEL 24GA X .75IN; INTRAVASCULAR CATHETER
Catalog Number 383312
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd saf-t-intima w/prn yel 24ga x.75in safety shield activation failed it was reported by customer that the back check valve defective on primary tubing.When patient's immunotherapy drug infusion was unclamped on secondary line, drug flowed up into saline bag connected to primary line.Immunotherapy infusion on secondary line was hanging above saline bag, and secondary line was connected to primary line's upper y-site.This rn noticed immunotherapy drug was flowing into the saline bag instead of bypassing saline bag and into pump.Pump was stopped, secondary line clamped, and new primary tubing connected to saline bag.Verbatim: back check valve defective on primary tubing.When patient's immunotherapy drug infusion was unclamped on secondary line, drug flowed up into saline bag connected to primary line.Immunotherapy infusion on secondary line was hanging above saline bag, and secondary line was connected to primary line's upper y-site.This rn noticed immunotherapy drug was flowing into the saline bag instead of bypassing saline bag and into pump.Pump was stopped, secondary line clamped, and new primary tubing connected to saline bag.
 
Event or Problem Description
Correct event or problem description: it was reported that bd saf-t-intima w/prn yel 24ga x.75in needle shielding failure.It was reported by the customer that the safety mechanism did not engage.Instead of the needle stopping in the plastic housing as expected, the wire and needle came out of the housing and were exposed at the residents¿ bedside.
 
Additional Manufacturer Narrative
Correction: section b event or problem description has been corrected.Dhr review: the complaint lot# is 4065299, sku is 383312, assembly in suzhou plant on 2024-mar-14, lot quantity is (b)(4) ea.Review the in-process test record and outgoing test report, all test results meet the product specifications, no abnormal found.Review the product assembly record, no non-conformities, deviations, or rework activities for this lot.Returned sample analysis: no sample available.Retain sample analysis: sampling 2ea from the retain sample of the same lot to check product function, product safety shield activation function is good.Possible cause analysis: based on the reported information, needle is exposure to air.Possible reasons for this type of failure may including: 1.The assembly status between outer shield and rubber is not good, the rubber is not pressed to the end during assembly.2.Product safety shield is pulled during manual assembly flow or manual packaging.These will cause the outer shield to drop off before the needle retracted completely.Current manufacturing already has control procedures as below to detect and prevent this kind of defect: 1.100% inspection for the gap between outer and rubber is performed at the last station of assembly.2.Both in-process and outgoing sampling check will test the separation force between rubber and outer shield.Conclusion: there is no defect sample returned, also no defect sample picture provided, without this, we cannot identify the actual defect feature, cannot determine whether it¿s a poor assembly issue or raw material issue, so the root cause of this case is not clear.Based on the ifu, holding the puller and keeping the component adown can activate needle safety function successfully.

Brand Name
BD SAF-T-INTIMA W/PRN YEL 24GA X .75IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou 21502 1
CH   215021
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22331773
Report Number3006948883-2025-00237
Device Sequence Number18512264
Product Code FOZ
UDI-Device Identifier00382903833122
UDI-Public(01)00382903833122(11)240305(17)280229(10)4065299
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383312
Device Lot Number4065299
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown